A case of an accidental total spinal anesthesia caused by 1% ropivacaine

Takashi Ouchi, Yasushi Innami, Naoji Umemura, Toshiya Koitabashi

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A case of accidental total spinal anesthesia was presented. A 47-year-old woman was scheduled for a total abdominal hysterectomy. An epidural catheter was inserted at the L1-2 interspace and 10 ml of 1% ropivacaine was injected. Following surgery, the patient did not regain consciousness and we confirmed total spinal anesthesia because of the cerebrospinal fluid leak through the epidural catheter. Therefore propofol was administered again until the recovery of sufficient spontaneous breathing confirmed approximately 3 hours following administration of ropivacaine, and patient was extubated. No neurologic deficits could be detected.

Original languageEnglish
Pages (from-to)173-174
Number of pages2
JournalJapanese Journal of Anesthesiology
Volume56
Issue number2
Publication statusPublished - 2007 Feb 1

Keywords

  • Epidural anesthesia
  • Ropivacaine
  • Total spinal anesthesia

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'A case of an accidental total spinal anesthesia caused by 1% ropivacaine'. Together they form a unique fingerprint.

  • Cite this

    Ouchi, T., Innami, Y., Umemura, N., & Koitabashi, T. (2007). A case of an accidental total spinal anesthesia caused by 1% ropivacaine. Japanese Journal of Anesthesiology, 56(2), 173-174.